MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DESIGN OPTIONS; SPINAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. DESIGN OPTIONS; SPINAL ANESTHESIA KIT
Catalog Number 560533
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As per medwatch report number (b)(4).Event description: patient sitting for spinal anestesia, needle was introduced to skin when needle removed, a portion of needle was broken off.Epidural placed by anestesia.Stat x-ray ordered by anesthesia to be done in pacu.Md at bedside to explain complication to patient.Patient came from triage for a c-section.She had a biophysical profile (bpp) of 6/8.Hx of hep b and substance abuse.Physican attempted to place a spinal and half of the needle broke off in the patient's back.Nursing care rendered appropriately.Physician ordered a stat x-ray.The patient got an epidural and was stable.She did not feel any pain and physician explained everything to her.An x-ray was done in pacu.A neuro consult will be done.This case was reviewed in detail with physician.She states that she only passed the spinal needle once and that it was atraumatic.Denies bony contact.It was removed along with the introducer needle as one because she intended to do a continuous spinal/epidural technique due to the amount of overlying soft tissue.There is no obvious reason why this needle failed.It does not appear to be related to technique.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Multiple unsuccessful attempts were made to obtain a sample.Without the actual device and/or lot number, a thorough investigation could not be performed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
DESIGN OPTIONS
Common Device Name
SPINAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key9196915
Report Number2523676-2019-00175
Device Sequence Number13529413
Product Code OFU
UDI-Device Identifier04046964319518
UDI-Public04046964319518
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number560533
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR